MAUDE Adverse Event Report: PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The client claimed that while she was driving the chair out of a dollar general store, she didn't recall exactly what happened, but thinks she may have blacked out and remembers being on the ground with the chair on top of her (still upright).Client reported that a bystander who helped get the chair off her claimed the chair was off but was somehow still moving.Reports indicate the end-user was taken to a local hospital where it was reported they sustained a fractured hip requiring surgery to address.Dealer stated the end-user did not report the event until just recently and could not specify exactly when the event occurred, but recalls the event occurring sometime in (b)(6) 2020.The service provider reports having inspected the device and did not notice any damages that would indicate the device having impacted anything.Dealer performed a full operational testing of the device and was unable to detect any abnormalities, finding the device to be fully functional.As no product malfunction could be identified, and the end-user has no recollection if the device deviated in any way to have contributed to their falling, permobil in unable to reach a determination as to root cause without speculation.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
End-user reports as they were driving out of a store front, they do not recall exactly what happened, but next thing they knew they were on the ground and the wheelchair was on top of them.Reports indicate they sustained severe injuries requiring medical intervention as a result of the fall.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
MDR Report Key12464731
Report Number1221084-2021-00032
Device Sequence Number14434290
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight97